Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 8, 2020, 9:27 AM CDT for Pulaski County, Missouri. It took effect at Jun 9, 2020, 5:09 PM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 9:27 AM CDT (14:27 UTC)
- In effect from
- Jun 9, 2020, 5:09 PM CDT
- Expired
- Jun 11, 2020, 4:12 AM CDT
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.60 ft at Jun 10, 2020, 6:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:33 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 6:33 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
633 AM CDT Mon Jun 8 2020
.SHORT TERM...(Today and tonight)
Warm and humid conditions persisted this morning as temperatures
were in the middle 70s in most locations across the Ozarks. The
remnants of Tropical Storm Cristobal were located across the deep
south, and was moving northward toward southern Missouri.
For today, another warm day is expected with readings rising into
the middle and upper 80s. Areas of southern Missouri may stay a
bit cooler today due to cloud cover moving in with Cristobal.
By late this afternoon, showers along with a few thunderstorms
will moving into south central Missouri, and will continue to
expand across the rest of the region throughout the evening and
overnight period.
Rainfall could become heavy tonight and lead to a risk for flash
flooding. A Flash Flood Watch continues into Tuesday morning for
much of the Ozarks Region.
Rain associated with Cristobal will exit the area by mid morning
Tuesday, however, another disturbance will approach from the west
bringing a bit more light rain Tuesday afternoon. This 2nd wave of
precipitation won't amount to much, however, Cristobal's remnants
will bring two to four inches to areas along and east of Highway
65. Locations west of 65 will experience less rain, with less than
an inch for the Interstate 49 corridor and west.
.LONG TERM...(Wednesday through Sunday)
A cooler and drier airmass will have shifted into the Ozarks by
Wednesday, setting the stage for a couple of nice days. Highs on
Wednesday warm into the 70s with readings back in the 80s on
Thursday.
A few scattered thunderstorms will be possible Thursday night into
Friday as a frontal boundary approaches from the north. We don't
think this will amount to too much rainfall at this time, however
models are a bit more bullish than previous runs.
Another shot of cool continental air will spread in, allowing
temperatures to fall into the upper 50s and lower 60s Saturday and
Sunday mornings.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 617 AM CDT Mon Jun 8 2020
VFR conditions will persist through this afternoon, but then
flight conditions will begin to deteriorate this evening as the
remnants of Tropical Depression Cristobal lift into the region.
Heavy rainfall and breezy conditions must be expected tonight
across the Ozarks.
Surface winds during this TAF period will gradually back from
east to northwest as a storm system passes through. Wind speeds
will generally range between 10-15 kts. Gusts to 25 kts will be
possible after 00z at the SGF/BBG terminals. Further west at JLN,
gusts will be less.
SGF/BBG:
MVFR ceilings are forecasted beyond 00z as showers and embedded
thunderstorms move through the area. Then, a gradual lowering to
IFR ceilings is anticipated as the heavier rain moves in.
Persistent IFR conditons can be expected between 06z and 12z Tuesday
morning.
JLN:
Ceilings will lower to MVFR by 06z across eastern Kansas and far
western Missouri. Rain is not expected to be as heavy at the JLN
terminal. Therefore, prolonged IFR ceilings are not anticipated.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 PM CDT this afternoon through Tuesday
morning for MOZ055>058-068>071-079>083-089>092-094>098-
102>106.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...AlbanoHazardous weather outlook, Jun 8, 5:21 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 521 AM CDT Mon Jun 8 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 521 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Widespread rainfall amounts of one to three inches are expected to fall later today and tonight across portions of the Missouri Ozarks. Some locally heavier amounts can be expected, leading to an elevated risk for flash flooding. These showers and thunderstorms will occur in response to the remnants of Tropical Storm Cristobal. Wind gusts will approach 30 to 35 mph later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms will be possible late Tuesday afternoon into early Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:09 PM CDT | River Flood Warning | SGF | Shannon | 41 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.